Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

The Algebraic Entropy of the Special Linear Character Automorphisms of a Free Group on Two Generators

Richard J. Brown
Transactions of the American Mathematical Society
Vol. 359, No. 4 (Apr., 2007), pp. 1445-1470
Stable URL: http://www.jstor.org/stable/20161635
Page Count: 26
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Algebraic Entropy of the Special Linear Character Automorphisms of a Free Group on Two Generators
Preview not available

Abstract

In this note, we establish a connection between the dynamical degree, or algebraic entropy of a certain class of polynomial automorphisms of ℝ³, and the maximum topological entropy of the action when restricted to compact invariant subvarieties. Indeed, when there is no cancellation of leading terms in the successive iterates of the polynomial automorphism, the two quantities are equal. In general, however, the algebraic entropy overestimates the topological entropy. These polynomial automorphisms arise as extensions of mapping class actions of a punctured torus S on the relative SU(2)-character varieties of S embedded in ℝ³. It is known that the topological entropy of these mapping class actions is maximized on the relative character variety comprised of reducible characters (those whose boundary holonomy is 2). Here we calculate the algebraic entropy of the induced polynomial automorphisms on the character varieties and show that it too solely depends on the topology of S.

Page Thumbnails

  • Thumbnail: Page 
1445
    1445
  • Thumbnail: Page 
1446
    1446
  • Thumbnail: Page 
1447
    1447
  • Thumbnail: Page 
1448
    1448
  • Thumbnail: Page 
1449
    1449
  • Thumbnail: Page 
1450
    1450
  • Thumbnail: Page 
1451
    1451
  • Thumbnail: Page 
1452
    1452
  • Thumbnail: Page 
1453
    1453
  • Thumbnail: Page 
1454
    1454
  • Thumbnail: Page 
1455
    1455
  • Thumbnail: Page 
1456
    1456
  • Thumbnail: Page 
1457
    1457
  • Thumbnail: Page 
1458
    1458
  • Thumbnail: Page 
1459
    1459
  • Thumbnail: Page 
1460
    1460
  • Thumbnail: Page 
1461
    1461
  • Thumbnail: Page 
1462
    1462
  • Thumbnail: Page 
1463
    1463
  • Thumbnail: Page 
1464
    1464
  • Thumbnail: Page 
1465
    1465
  • Thumbnail: Page 
1466
    1466
  • Thumbnail: Page 
1467
    1467
  • Thumbnail: Page 
1468
    1468
  • Thumbnail: Page 
1469
    1469
  • Thumbnail: Page 
1470
    1470